Geometriae Dedicata

, Volume 139, Issue 1, pp 5–14 | Cite as

Actions of the groups \({\mathbb C}\) and \({\mathbb C^*}\) on Stein varieties

Original Paper


In this paper we present recent results concerning global aspects of \({\mathbb C}\) and \({\mathbb C^*}\) -actions on Stein surfaces. Our approach is based on a byproduct of techniques from Geometric Theory of Foliations (holonomy, stability), Potential theory (parabolic Riemann surfaces, Riemann-Koebe Uniformization theorem) and Several Complex Variables (Hartogs’ extension theorems, Theory of Stein spaces). Our main motivation comes from the original works of M. Suzuki and Orlik-Wagreich. Some of their results are extended to a more general framework. In particular, we prove some linearization theorems for holomorphic actions of \({\mathbb C}\) and \({\mathbb C^*}\) on normal Stein analytic spaces of dimension two. We also add a list of questions and open problems in the subject. The underlying idea is to present the state of the art of this research field.


Stein manifold Holomorphic flow Quasi-homogeneous singularity Foliation 

Mathematics Subject Classification (2000)

32E10 32S65 37F75 32M25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arnold, V.: Chapitres Supplémentaires de la Théorie des Équations Différentielles Ordinaires, Mir (1980)Google Scholar
  2. 2.
    Camacho C., Sad P.: Invariant varieties through singularities of holomorphic vector fields. Ann. Math. 115(3), 579–595 (1982)MathSciNetGoogle Scholar
  3. 3.
    Camacho C., Scárdua B.: Dicritical holomorphic flows on Stein manifolds. Archiv der Mathematik 89, 339–349 (2007)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Camacho C., Movasati H., Sad P.: Fibered Neighborhoods of Complex Curves in Surfaces. J. Geom. Anal. 13(1), 55–66 (2003)MATHMathSciNetGoogle Scholar
  5. 5.
    Camacho, C., Movasati, H., Scárdua, B.: \({\mathbb C^*}\) -Actions on Stein analytic spaces with isolated singularities. Pre-publication, arXiv:0709.0547 (math. CV)Google Scholar
  6. 6.
    Godbillon, C.: Feuilletages. Études géométriques. With a preface by G. Reeb. Progress in Mathematics, vol. 98. Birkhäuser Verlag, Basel (1991)Google Scholar
  7. 7.
    Gunning R.C., Rossi H.: Analytic functions of several complex variables. Prentice Hall, N.J. (1965)MATHGoogle Scholar
  8. 8.
    Gunning R.C.: Introduction to holomorphic functions of several variables, vol. III. Homological theory. The Wadsworth & Brooks/Cole Mathematics Series, Monterey, CA (1990)Google Scholar
  9. 9.
    Laufer H.B.: Normal two-dimensional singularities. Princeton University Press, Princeton, N.J. (1971)MATHGoogle Scholar
  10. 10.
    Orlik P.: Seifert manifolds. Springer Lecture Notes in Mathematics 291, 1–155 (1970)Google Scholar
  11. 11.
    Orlik, P. Wagreich: Isolated singularities of algebraic surfaces with \({\mathbb C^*}\) -action. Ann. Math. 93, 205–228 (1971)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Rentschler R.: Operations du groupe additif sur le pla affine. C.R.A.S. t.267, 384–387 (1968)MathSciNetGoogle Scholar
  13. 13.
    Scárdua B.: On the classification of holomorphic flows and Stein surfaces. Complex Variables and Elliptic Equations 52(1), 79–83 (2007)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Scárdua B.: On the classification of \({\mathbb C^n}\) actions and Stein manifolds. Indian Journal of Mathematics 50(1), 125–148 (2008)MATHMathSciNetGoogle Scholar
  15. 15.
    Seade, J.: On the topology of isolated singularities in analytic spaces. Progress in Mathematics, vol. 241. Birkhäuser Verlag, Basel (2006)Google Scholar
  16. 16.
    Suzuki M.: Sur les opérations holomorphes de \({\mathbb C}\) et de \({\mathbb C^*}\) sur un espace de Stein. Séminaire Norguet, Springer Lect. Notes 670, 80–88 (1977a)Google Scholar
  17. 17.
    Suzuki M.: Sur les opérations holomorphes du groupe additif complexe sur l’espace de deux variables complexes. Ann. Sci. Éc. Norm. Sup. 4e série t.10, 517–546 (1977b)Google Scholar
  18. 18.
    Wagreich, P.: The structure of quasihomogeneous singularities. Singularities, Part 2, pp. 593–611. Arcata, California (1981)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.IMPA-Estrada D. CastorinaRio de JaneiroBrazil
  2. 2.Instituto de MatemáticaUniversidade Federal do Rio de JaneiroRio de JaneiroBrazil

Personalised recommendations